MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, RED; VENTRICULAR ASSIST DEVICE
Model Number L20H-002
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number: e2013009.Berlin heart inc.(importer number: (b)(4)) is submitting the report on behalf of berlin heart gmbh (manufacturer).The excor driving tube, lot number 00054147, was used from (b)(6) 2016 to (b)(6) 2017 (258 days).The driving tube broke at the transition to the pump connector leading to a minimal leaking of air.At this area of the driving tube, there is a transition from smaller diameter to bigger diameter.This transition area of the driving tube is where most stress is applied by external forces during use on the patient.Upon further evaluation of the driving tube, several small fine surface cracks were detected on the surface of the tubing, close to the defect, which appears to be caused by stresses applied on the tubing.Additionally, the disinfectants or cleaners used might have harmed the surface of the tube.According to the clinic, the patient in question is highly active and mobile.All these factors might have contributed to the break of the tubing.However, exact cause of the defect could not be identified.Lot was made after implementation of changes to drivelines.
 
Event or Problem Description
Berlin heart was informed by our (b)(4) distributor that a defect was observed in the red driving tube of an excor blood pump on a patient supported in lvad configuration.The clinic provided berlin heart with pictures and video material.Upon reviewing the pictures and the video, it was observed there was a small break in the drive line, near the transition from the thicker to the thinner segment.Ca suggested to change the drive line.The drive line was changed without incident by experienced personnel in the clinic.According to the clinic, the pump function was not affected by this event.There was no harm to the patient and the patient tolerated the drive line exchange well with no untoward effect.We were informed that the patient was successfully transplanted on (b)(6) 2017.

Brand Name
BERLIN HEART EXCOR DRIVING TUBE, RED
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key6618813
Report Number3004582654-2017-00012
Device Sequence Number95577
Product Code DSQ
UDI-Device Identifier04260090040560
UDI-Public04260090040560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H100004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberL20H-002
Device Catalogue NumberL20H-002
Device Lot Number00054147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR